Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dermatology. 2012;224(2):115-9. doi: 10.1159/000337424. Epub 2012 Apr 12.

Alternative procedure to allow continuation of dapsone therapy despite serious adverse reaction in a case of dapsone-sensitive erythema elevatum diutinum.

Author information

  • 1Department of Dermatology and Pediatric Dermatology, Saint André and Pellegrin Hospitals, Bordeaux University Hospitals, Bordeaux, France.

Abstract

Dapsone has potent anti-inflammatory effects and remains an effective therapy in a variety of skin disorders: cutaneous vasculitis, neutrophilic dermatoses and blistering disorders. However it may cause a severe idiosyncratic reaction compatible with drug-induced DRESS (drug reaction with eosinophilia and systemic symptoms) leading to the discontinuation of the treatment despite its effectiveness. We report a 68-year-old woman who was successfully treated with dapsone for erythema elevatum diutinum. However she developed a hypersensitivity syndrome compatible with DRESS with fever, skin rash and acute hepatitis confirmed in vitro by the presence of circulating dapsone- specific T cells. Dapsone therapy was suspended, leading to a relapse of erythema elevatum diutinum. While alternative therapies were totally ineffective in our patient to improve her skin condition, we proposed a tolerance induction protocol to dapsone with excellent results.

PMID:
22508198
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland
    Loading ...
    Write to the Help Desk